MAUDE Adverse Event Report: ARTHROCARE CORP. AMBIENT HIPVAC 50 IFS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. AMBIENT HIPVAC 50 IFS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number ASHA4730-01
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/07/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during set up of an arthroscopy procedure, the insulation of the ambient hipvac 50 was defective.No delay and a back up was available to complete the procedure.No other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The device intended to be used in treatment, was not returned for evaluation.Thus visual inspection and functional testing could not be performed.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.A relationship, if any, between the subject device and the reported event could not be determined.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.
 
Additional Manufacturer Narrative
The device, intended for use in treatment, was returned for evaluation.There was a relationship found between the returned device and the reported incident.A review of the device history records for the device showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.A visual inspection of the returned instrument shows the insulation for the shaft has a tear.A functional evaluation revealed the controller generated an e7 error when the wand was connected.When used with a bypass box the device generated plasma as intended.The resistance measured at 1.04 kilo ohms.The complaint is confirmed.Potential factors unrelated to the manufacture or design of the device that could have contributed to the reported event includes: the wand may have made contact with a hard and/or sharp object(s) that may have caused a tear of the insulation.No containment or corrective actions are recommended at this time.There are no indications to suggest the device did not meet product specifications upon release into distribution.

Brand Name
AMBIENT HIPVAC 50 IFS
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key10623763
Report Number3006524618-2020-00848
Device Sequence Number19558571
Product Code GEI
UDI-Device Identifier00817470000436
UDI-Public00817470000436
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K083306
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/15/2021
Device Model NumberASHA4730-01
Device Catalogue NumberASHA4730-01
Device Lot Number2012136
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/10/2020
Supplement Date Received by Manufacturer10/26/2020
03/12/2021
Initial Report FDA Received Date10/02/2020
Supplement Report FDA Received Date11/02/2020
04/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1